Alert archive / Louisiana / Hard Freeze Warnings in 2021
Hard Freeze Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this hard freeze warning at Jan 11, 2021, 2:25 PM CST for Avoyelles Parish, Rapides Parish, Vernon Parish, Louisiana. It took effect at Jan 12, 2021, 2:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2021, 2:25 PM CST (20:25 UTC)
- In effect from
- Jan 12, 2021, 2:00 AM CST
- Expired
- Jan 12, 2021, 9:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Lake Charles, LA
Counties Avoyelles Parish, LA, Rapides Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 38 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
328 WWUS74 KLCH 112025 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 225 PM CST Mon Jan 11 2021 LAZ027>029-120430- /O.NEW.KLCH.HZ.W.0001.210112T0800Z-210112T1500Z/ Vernon-Rapides-Avoyelles- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, and Mansura 225 PM CST Mon Jan 11 2021 ...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CST TUESDAY... * WHAT...Sub-freezing temperatures as low as 23 expected. * WHERE...Vernon, Rapides and Avoyelles Parishes. * WHEN...From 2 AM to 9 AM CST Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
1 follow-up statement
873 WWUS74 KLCH 120504 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1104 PM CST Mon Jan 11 2021 LAZ027>029-121200- /O.CON.KLCH.HZ.W.0001.210112T0800Z-210112T1500Z/ Vernon-Rapides-Avoyelles- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, and Mansura 1104 PM CST Mon Jan 11 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... * WHAT...Sub-freezing temperatures as low as 23 expected. * WHERE...Vernon, Rapides and Avoyelles Parishes. * WHEN...From 2 AM to 9 AM CST Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ 13
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this hard freeze warning went out at Jan 11, 11:51 AM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Jan 11, 11:51 AM CST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1151 AM CST Mon Jan 11 2021
.DISCUSSION...
For 18z TAF issuance.
&&
.AVIATION...
Now that the precip has departed the area, the main issue
aviation-wise continues to be the pesky low clouds shrouding the
region. MVFR or lower conditions look to linger through the
afternoon before slowly rising later in the day and this evening -
expect all sites to eventually go VFR by the overnight hours with
forecast soundings/time-height sections showing gradual
low/boundary-level drying. Good CAA will maintain elevated nrly
winds into this evening before winds decouple.
25
&&
.PREV DISCUSSION... /issued 559 AM CST Mon Jan 11 2021/
DISCUSSION...
11/12Z TAF Issuance.
AVIATION...
Most of the heavier PCPN has moved to the NE with just some
patchy -RA or -RASN mix acrs Cntl and SW LA. Any precip will be
coming to an end over the next couple of hours, with low clouds
sticking around through much of the period. IFR cigs at
AEX/LFT/ARA and low MVFR cigs at BPT/LCH will gradually lift, with
MVFR cigs areawide by mid to late aftn. Cigs will trend VFR late
tonight at BPT/LCH/AEX, with MVFR cigs expected to persist at
LFT/ARA. Otherwise, N-NW winds 10-15 KT (with some intermittent
gusts) will gradually diminish late today, decreasing to 3-6 KT
tonight.
24
PREV DISCUSSION... /issued 459 AM CST Mon Jan 11 2021/
DISCUSSION...
The SFC low and associated cold front are currently located over
the gulf south of Vermilion Bay... the system is moving to the
northeast attm. Rains/ Freezing precip is now located in east
central louisiana and will exit into Mississippi just after
sunrise this am. As the precip exits to the east clouds will
remain through the day and into the evening hours. As a result
afternoon temperatures will only climb to around 40 degrees in the
lakes region of southeast Texas and central Louisiana. From the
I-10 corridor to the beaches look for low to mid 40s. As you
approach the beaches winds though will pickup.
Tonight temperatures will fall into the mid 20s in the northern
zones... near 30 to lower 30s to the south. Winds will lift off
the surface this eve and skies becoming partly cloudy as high
pressure settles over the region.
Coastal waters... a Gale Warning will continue through 6 am with
a Small Craft from 6 am through 6 pm this evening. Lakes and bays
will be very rough with seas nearshore two to five feet and five
to eight feet in the offshore waters. Conditions will improve
through the overnight hours and into Tuesday. But seas and winds
will remain elevated.
Rainfall totals amounts varied from one to two inches in southeast
Texas with lesser amounts in south central Louisiana yesterday.
Cold arctic air will keep afternoon temperatures in the 50s on
Tuesday and Wednesday but aftn temps will move back into the 60s
on Thurs into Friday. As for rains the next potential looks to be
the early portion of next week.
19
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 39 26 48 29 / 20 0 0 0
LCH 43 30 51 34 / 0 0 0 0
LFT 43 31 52 34 / 10 0 0 0
BPT 44 31 51 35 / 0 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ430-432-
435-450-452-455-470-472-475.
Small Craft Exercise Caution from 6 PM CST this evening through
this evening for GMZ450-452-455-470-472-475.
&&Hazardous weather outlook, Jan 11, 6:45 AM CST, 7 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 645 AM CST Mon Jan 11 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 120000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 645 AM CST Mon Jan 11 2021 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Precipitation is coming to and end in central Louisiana as the system along the south central Louisiana moves to the northeast through the morning hours. For most of the folks it is going to be on the cold as temperatures are expected to rise to near 40 in the lakes region in southeast Texas and central Louisiana with low to mid 40s from the I-10 corridor to the coast. Winds will be stronger from the I-10 corridor to the coast. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Temperatures to remain on the cold side through about Wednesday with a gradual warmup thereafter. No rains expected through the rest of this week.No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-120000- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 645 AM CST Mon Jan 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... This Hazardous Weather Outlook is for portions of the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and Tonight Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory from 6 am through 6 pm. Winds 15 to 20 knots in the bays and lakes and 20 to 25 knots with gusts to 35 knots in the coastal waters... seas three to five feet. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Winds and seas will settle a bit will remain elevated in the offshore waters through the coming week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. K. Kuyper
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:34 AM CST | Low Water Advisory | LCH | 5 hr | |
| Jan 11, 3:34 AM CST | Small Craft Advisory | LCH | 14 hr |
Nearby
Hard Freeze Warnings in Louisiana, 2021Every hard freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.